J. Aust. Math. Soc.
78 (2005), 149-166
|
Explicit formulae for two-bridge knot polynomials
|
Shinji Fukuhara
Department of Mathematics
Tsuda College
Tsuda-machi 2-1-1
Kodaira-shi
Tokyo 187-8577
Japan
fukuhara@tsuda.ac.jp
|
|
|
Abstract
|
A two-bridge knot (or link) can be characterized
by the so-called Schubert normal form where and are positive coprime integers. Associated to there are the Conway polynomial and the normalized Alexander
polynomial . However, it has been open problem how
and are expressed in terms
of and . In this note, we will give explicit formulae
for the Conway polynomials and the normalized
Alexander polynomials in the case of two-bridge
knots and links. This is done using elementary
number theoretical functions in and .
|
Download the article in PDF format (size 124 Kb)
|
|
Australian Mathematical Publishing Association Inc.
|
©
Australian MS
|
|